MAUDE Adverse Event Report: ACQUIRE PULMONARY; BRONCHOSCOPE (FLEXIBLE OR RIGID)

ACQUIRE PULMONARY; BRONCHOSCOPE (FLEXIBLE OR RIGID)
Model Number M00552350
Medical Device Problem Codes Detachment of Device or Device Component (2907); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/06/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Premarket / 510(k) #: k163248, k151895.(b)(4).The device has been received for analysis; however, the analysis has not yet been completed.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an acquire pulmonary needle was used on a 4r lymph node during an endobronchial ultrasound (ebus) procedure performed on (b)(6) 2021.During the procedure, the 4r lymph node was complicated to reach.The first pass with the acquire needle was successful.Then the physician switched to an olympus 20ga needle since he thought it would be easier for him, however, he still had difficulties.They went back to using the acquire needle which was already bent on the distal part of the needle.When he wanted to insert the needle on the sheath, the needle broke in the trachea.The broken piece of the needle was retrieved using biopsy forceps.The procedure was completed with the olympus 20ga needle.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block g4: premarket / 510(k) #: k163248, k151895.Block h6: medical device problem code a0501 captures the reportable event of needle detachment.Block h10: investigation results: the returned acquire pulmonary needle was analyzed, and a visual evaluation noted that the needle was bent and broken.The working length was kinked and the broken part of the needle was not returned.Media inspection was performed with two pictures provided by the customer, one showing the distal end of the needle was broken off and the other showing the anatomy.A functional evaluation was performed, which noted that the needle could extended/retracted when the handle was actuated and the stylet could be removed and reinserted without problems.Lastly, a microscope inspection showed that the broken end of the needle had an irregular shape/bent.No other issues were noted.The reported complaint was confirmed.Based on all available information and the condition of the returned device, the needle was bent before the break, which could have lead to the needle breaking off.The bend could have been caused by some technique applied by the costumer during the procedure and/or some interaction within another device.The observed kinks through the working length may be related to user manipulation, some technique applied during procedure and/or some interaction with another device.Therefor the investigation concluded the most probable cause is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the directions for use (dfu) / product label.
 
Event or Problem Description

Brand Name
ACQUIRE PULMONARY
Common Device Name
BRONCHOSCOPE (FLEXIBLE OR RIGID)
MDR Report Key12417619
Report Number3005099803-2021-04401
Device Sequence Number4724274
Product Code EOQ
UDI-Device Identifier08714729986225
UDI-Public08714729986225
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/26/2024
Device Model NumberM00552350
Device Catalogue Number5235
Device Lot Number0027394760
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/31/2021
Initial Date Received by Manufacturer 08/06/2021
Supplement Date Received by Manufacturer09/24/2021
Initial Report FDA Received Date09/02/2021
Supplement Report FDA Received Date10/20/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;